# SDR CA090401007

- Difficulty date: March 24, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Piper PA-28-151
- Aircraft time: 2,768 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch 74DM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker
- Part number: 58297M54
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF AND JUST AS THE PILOT WAS SETTING THE ACFT UP FOR CRUISE THE ENGINE STARTED TO RUN ROUGH AND THERE WAS A POPPING SOUND. PILOT DIVERTED TO A NEARBY AIRPORT AND LANDED WITHOUT INCIDENT. AME RAN ENGINE FOR A MINUTE OR SO AND FOUND THAT NR 3 EXHAUST STACK WAS COLD. REMOVED THE SPARK PLUG AND DID COMPRESSION CHECK FOUND EVERYTHING WAS NORMAL, REMOVED VALVE COVER AND FOUND EXHAUST ROCKER ARM WAS BROKEN, AND THE PUSH ROD WAS DAMAGED. INSTALLED NEW PUSH ROD AND ROCKER ARM. REINSTALLED VALVE COVER ENGINE RAN UP NO PROBLEMS. LOOKS LIKE THE ROCKER ARM CRACKED AT THE OILING HOLE. ENGINE SHOP WAS CONTACTED THAT OVERHAULED THE ENGINE 69HRS AGO AND WAS TOLD THAT THE ROCKER ARM WAS NOT NEW BUT HAD BEEN INSPECTED BEFORE BEING REINSTALLED IN ENGINE.
